Alert archive / Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 121, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 13, 2007, 8:19 PM EDT for Grayson County, Virginia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2007, 8:19 PM EDT (00:19 UTC)
- Expired
- Jun 13, 2007, 9:02 PM EDT
- In force
- 43 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Grayson County, VA
The radar
The Roanoke radar (KFCX), 87 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 140019
SVRRNK
VAC077-140130-
/O.NEW.KRNK.SV.W.0121.070614T0019Z-070614T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
819 PM EDT WED JUN 13 2007
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRAYSON COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 930 PM EDT
* AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ELK CREEK...OR ABOUT NEAR SPEEDWELL...AND MOVING SOUTHWEST AT 10
MPH.
* LOCATIONS IMPACTED INCLUDE...
SPRING VALLEY...
ELK CREEK...
INDEPENDENCE...
BRIDLE CREEK...
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3680 8104 3673 8105 3658 8111 3662 8160
3673 8140 3676 8126 3675 8118 3676 8117
3676 8108 3679 8107
$$
RCS2 follow-up statements
000
WWUS51 KRNK 140054
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
854 PM EDT WED JUN 13 2007
VAC077-140130-
/O.CON.KRNK.SV.W.0121.000000T0000Z-070614T0130Z/
GRAYSON VA-
854 PM EDT WED JUN 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR GRAYSON COUNTY...
AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR TROUT DALE...MOVING WEST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RUGBY
AND GRAYSON HIGHLANDS STATE PARK.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3680 8104 3673 8105 3658 8111 3662 8160
3673 8140 3676 8126 3675 8118 3676 8117
3676 8108 3679 8107
$$
RCS000
WWUS51 KRNK 140102
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
901 PM EDT WED JUN 13 2007
VAC077-140111-
/O.CAN.KRNK.SV.W.0121.000000T0000Z-070614T0130Z/
GRAYSON VA-
901 PM EDT WED JUN 13 2007
...THE SEVERE THUNDERSTORM WARNING FOR GRAYSON COUNTY IS CANCELLED...
STORMS HAVE WEAKENED IN THE COUNTY...THEREFORE THE WARNING HAS
BEEN CANCELLED. HOWEVER...SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY
RAIN...DANGEROUS LIGHTNING...SMALL HAIL...AND WIND GUSTS TO 40 MPH
ARE STILL POSSIBLE IN THE SOUTHERN PART OF THE COUNTY THROUGH 1000
PM.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3680 8104 3673 8105 3658 8111 3662 8160
3673 8140 3676 8126 3675 8118 3676 8117
3676 8108 3679 8107
$$
RCSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 7:21 PM EDT, 58 minutes earlier.
Area forecast discussion, Jun 13, 7:21 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 721 PM EDT WED JUN 13 2007 .SYNOPSIS... A STRONGER UPPER AIR DISTURBANCE WILL MOVE INTO THE BLUE RIDGE BY LATE THURSDAY. COOLER AIR WILL SINK INTO THE BLUE RIDGE AS HIGH PRESURE INTENSIFIES OVER THE MIDDLE ATLANTIC. AN UPPER RIDGE WILL ARRIVE FROM THE MISSISSIPPI RIVER VALLEY NEXT WEEK. && .NEAR TERM /THROUGH THURSDAY/... ENERGY IN THE NORTHERN FLOW ALOFT IS RATHER WEAK THIS AFTERNOON...HOWEVER THERE IS ENOUGH DIFFERENTIAL HEATING ON THE RIDGES TO FIRE UP CONVECTION IN THE WEST. COVERAGE SHOULD CONTINUE TO EXPAND THRU MID-AFTERNOON WITH A FEW ISOLATED SEVERE STORMS OR FLOODING STILL POSSIBLE...THEN SLOWLY DIMINISH THIS EVENING WITH LOSS OF HTG. MEANWHILE...A MARITIME AIRMASS PUSHING ONSHORE ACROSS NEW JERSEY AND THE DELMARVA PENINSULA...WILL MOVE INTO EASTERN PORTIONS OF THE CWA TONIGHT...POSSIBLY PRECEDED BY ANOTHER AREA OF SHOWERS AND STORMS. THIS NOTICEABLY COOLER...MORE STABLE AIRMASS WILL PUSH EAST ACROSS THE NORTHEASTERN 2/3RDS OF THE CWA WHILE IN THE FAR SOUTHWEST...DESTABILIZATION AND TSTMS WILL BE LIKELY BY AFTERNOON...WITH ENHANCEMENT OF CONVECTION LIKELY DUE TO A STRONG SHORTWAVE DROPPING SOUTH THRU THE MID-ATLANTIC. && .SHORT TERM /THURSDAY NIGHT/... NAM/GFS/SREF ALL POINT TO MORE NUMEROUS SHWRS AND STORMS WITH THE ARRIVAL OF A POTENT SHRTWV FROM THE NORTH LATE THURSDAY. HIGH PRESSURE BUILDING INTO THE MIDDLE ATLANTIC INTO FRIDAY MORNING...WILL ALLOW FOR COOL AIR DAMMING AND EASTERLY FLOW AGAINST THE ELEVATIONS. THUS...TOOK THUNDER OUT OF WX GRIDS THROUGH FRIDAY...WITH LOSS OF INSTABILITY. KEPT AT LEAST LIKELY POPS IN HIGHEST SW ELEVATIONS ALSO THROUGH MUCH OF FRIDAY. CONTINUED TREND OF LOWERING MAX T GRID...USING 2M NAM TEMPS AS A BASE...THEN ADJUSTING FROM THERE. SPOTS ALONG THE BLUE RIDGE AND WEST WILL STRUGGLE TO 70F FOR HIGHS. THIS REGIME WILL LAST THROUGH FRIDAY NIGHT UNTIL...H5 HEIGHTS INC FROM WEST TO EAST THROUGH THE WEEKEND. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... ONE LAST SHRTWV ROTATES AROUND VORTEX OFF THE NEW ENGLAND COAST...BUT THIS TIME HAS LITTLE CAPE TO WORK WITH AFTER ATMS WAS STABILIZED ON FRIDAY. MIGHT BE ENOUGH OF A SOUTHERLY COMPONENT OFF THE ATLANTIC TO ALLOW SOME SHWRS TO FORM IN MY EXTREME SE CORNER...BUT POPS WERE LEFT OUT FRO NOW ON SATURDAY. THIS MAY NEED TO BE CONSIDERED..BASED UPON MODEL PROGGING THESE SHRTWVS A LITTLE TOO FAR EAST THIS WEEK. DID FOLLOW WARMER ECMWF H85 TEMPS SUNDAY AND ONWARD...AS OP GFS AND ENSEMBLE NUMBERS HAVE BEEN CHASING THE EUROPEAN MODEL ALL WEEK. THUS...DID GO A FEW DEGREES ABOVE MEX TEMPS SUNDAY ONWARD. EXPECTING MID 90S TO RETURN TO THE PIEDMONT AHEAD OF A WEAK FRONT TUESDAY NEXT WEEK. POPS WERE INSERTED INTO THE FORECAST LATE TUESDAY IN THE WEST...AS THE BOUNDARY WILL PROB STALL IN WESTERN VIRGINIA AS MOST OF ITS SUPPORT PASSES INTO SE CANADA. && .AVIATION /23Z WEDNESDAY THROUGH MONDAY/... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE AROUND THROUGH EARLY EVENING...THEN A GRADUAL DIMINISHING OF ACTIVITY. A MARITIME AIRMASS APPROACHES FROM THE NORTHEAST OVERNIGHT AND WILL BRING MORE STABLE AIR TO THE EASTERN SITES (ROA/LYH/DAN) THURSDAY. AHEAD OF THIS BNDRY SHOWERS AND MVFR CIGS/VSBYS ARE LIKELY WITH MVFR CONDITIONS PERSISTING THROUGH EARLY AFTERNOON IN THE EAST. BLF WILL BE WEST OF THE BNDRY THURSDAY AND WILL STAND THE BEST CHANCE OF VFR CONDITIONS BEFORE ANY AFTERNOON CONVECTION. LIGHT EAST/SOUTHEASTERLY FLOW WILL CONTINUE INTO SATURDAY IN THE EAST SO THE CHANCE OF OFF AND ON MVFR CIGS AND VSBYS WILL BE HIGHER THAN CLIMATOLOGY THROUGH THE PERIOD. CHANCE OF LATE DAY CONVECTION WILL MAINLY BE IN THE FAR WEST ON THE EDGE OF THE DECAYING MARITIME AIRMASS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KM NEAR TERM...JS SHORT TERM...KM LONG TERM...KM AVIATION...RCS
Hazardous weather outlook, Jun 13, 4:50 AM EDT, 15 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 450 AM EDT WED JUN 13 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-140900- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 450 AM EDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA. DAMAGING WIND GUSTS AND LARGE HAIL ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.
In the hours before
Local storm report, Jun 13, 6:39 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
639 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL 8 W HALIFAX 36.77N 79.08W
06/13/2007 E0.75 INCH HALIFAX VA PUBLIC
NEAR VERNON HILL
&&
TWLocal storm report, Jun 13, 7:35 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
735 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL MAX MEADOWS 36.97N 80.93W
06/13/2007 E0.88 INCH WYTHE VA TRAINED SPOTTER
&&
TWLocal storm report, Jun 13, 7:48 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
748 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 2 N MARTINSVILLE AIRPOR 36.66N 80.02W
06/13/2007 E0.75 INCH HENRY VA PUBLIC
&&
TWLocal storm report, Jun 13, 8:08 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
808 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 7 E WYTHEVILLE 36.95N 80.96W
06/13/2007 WYTHE VA LAW ENFORCEMENT
2 LARGE TREES DOWN NEAR FORT CHISWELL
&&
TWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:16 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 59 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.